MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA 250; INTRAOCULAR LENS
Model Number HOYA 250 (+21.00 D)
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Inflammation (1932); Visual Impairment (2138)
Date of Event 04/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr report is being submitted to fda for outside us like products reporting."endophthalmitis" is indicated as a potential adverse event related to iol implantation in hoya ifu covered under the warnings section.Regarding manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product complaint investigation.Once the investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Implaint date: (b)(6) 2021.(b)(6) 2021 problems: optic opacification signs of inflammation/infection; product remained in eye after clinical assessment.Patient returned to the hospital on (b)(6) and was diagnosed as endophthalmitis.Patient was treated with moxifloxacin, tobramycin and dexamethasone eye drops, and bromfenac (sodium hydrate), after lavage there was still exudative membrane on the second day.Then a vitrectomy was performed and the patient was hospitalized for continuous treatment.During this period, eye drops were continuously used, and vancomycin was infused for 10 days.Patient was discharged on (b)(6).
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred outside of the usa.The report includes additional information not available/included in the initial report.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.The product has not been returned and the pois (post-operative inflammation summary) form has not been provided as of 26 may 2021.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6) ; model: 250).In addition, no abnormalities were found on the sterilization record for the lot.(eq637).Since there were no abnormalities in the sterilization record especially residual eo test result, biological indicator test result and endotoxin test, we find that the batch was sterilized appropriately.Research in our complaint database indicated there were not any similar complaints in the same production lot numbers and sterilization lot numbers.The exact root cause was not determined.However, we believe this event was not caused by our product quality.Risk analysis was conducted on the product line and failure code is noted below.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Implant date: (b)(6) 2021.(b)(6) 2021 problems: optic opacification.Signs of inflammation/infection; product remained in eye after clinical assessment.Patient returned to the hospital on (b)(6) and was diagnosed as endophthalmitis.Patient was treated with moxifloxacin, tobramycin and dexamethasone eye drops, and bromfenac (sodium hydrate), after lavage there was still exudative membrane on the second day.Then a vitrectomy was performed and the patient was hospitalized for continuous treatment.During this period, eye drops were continuously used, and vancomycin was infused for 10 days.Patient was discharged on (b)(6).

Brand Name
HOYA 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key11922744
Report Number3006723646-2021-00036
Device Sequence Number17265939
Product Code HQL
UDI-Device Identifier04547480480800
UDI-Public04547480480800
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberHOYA 250 (+21.00 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2021
Supplement Date Received by Manufacturer05/09/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;